MAUDE Adverse Event Report: LUMENIS BE LTD M22; M22 FOR INTENSE PULSED LIGHT (IPL) AND LASER SYSTEM, PRODUCT CODE: GEX

LUMENIS BE LTD M22; M22 FOR INTENSE PULSED LIGHT (IPL) AND LASER SYSTEM, PRODUCT CODE: GEX
Model Number GA-0005200CN
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 11/19/2025, lumenis received a report of an adverse event from the nmpa in china regarding a burn suffered by a patient during an m22 dry eye treatment conducted on (b)(6) 2025.The nmpa approved the event report on 11/6/2025."on (b)(6) 2025.4, after the patient was treated for dry eye syndrome with intense pulsed light and laser systems, it was found that there were burns around the eyes." additional text: "after undergoing dry eye treatment with intense pulsed light, it was found that there were burns around the eyes, but the cause could not be determined" a service engineer went onsite and noted the following; "the energy of the hand tool is good, the cooling of the hand tool is normal, add cooling water, and confirm that the functional parameters of the instrument are normal." as the system was found to be functioning as intended (nff) system malfunction has been ruled out.A review of the m22 (model: ga-0005200cn, serial number: (b)(6) dhr records showed that the system was manufactured according to relevant procedures, tested before release and shipped according to specifications.The system manufacturing release date was 2/12/2018 and the installation date was on (b)(6) 2018.A clinical investigation was performed by the (b)(6) clinical director (b)(6) with the following conclusions: severity; 6 - serious injury requiring non-surgical medical treatment analysis; clinical evaluation findings.On (b)(6), a female dry eye patient underwent an opt treatment with the m22 device.The treatment caused a second-degree burn (hyperpigmentation and blisters).Additional findings: after investigation of this case, the hospital reported to us that the operator of the m22 system was not familiar with the parameters, and the original toyos parameter was mistakenly changed to a single pulse instead of a triple pulse (the so-called "toyos protocol").It is not clear what was the fluence used.In one place it was reported that the fluence used was 10 j/cm2, and in another it was reported as 12 j/cm2.The latter fluence seems to be the correct value.In any case, what caused the burn is a user error of using a single pulse of 4 msec, instead of a triple pulse where the energy is spread over several tens of milliseconds.Root cause failure; user error.Root cause; user error.Investigation conclusions: a second-degree burn was caused by a user error, where the operator used a single pulse of 4 msec instead of a triple pulse where the energy should have been spread across several tens of milliseconds.The severity of the burn was rated by the clinical director as 6 - serious injury requiring non-surgical medical treatment.In summary, there was no malfunction with the system and the cause of the burn was determined by the clinical director to be user error.As the severity of the burn was determined to be serious (6), this is reportable to both the fda and to the nmpa.Due to the abovementioned severity of the injury and per the decision tree determination, lumenis will report this event to the fda and also to the chinese authorities as nmpa#: 1335110362025000471.Lumenis will continue to monitor the event and should additional information become available, the complaint record will be updated accordingly and a follow-up medwatch report will be submitted.Lumenis is closing this complaint at this time.Complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4) and per post marketing surveillance procedure (doc no.(b)(4).
 
Event or Problem Description
On (b)(6) 2025.4, after the patient was treated for dry eye syndrome with intense pulsed light and laser systems, it was found that there were burns around the eyes.

Brand Name
M22
Common Device Name
M22 FOR INTENSE PULSED LIGHT (IPL) AND LASER SYSTEM, PRODUCT CODE: GEX
Manufacturer (Section D)
LUMENIS BE LTD
9 hakidma st
po box 426
yokneam, 20692 36
IS  2069236
Manufacturer (Section G)
LUMENIS BE LTD
9 hakidma st
po box 426
yokneam, 20692 36
IS   2069236
Manufacturer Contact
yossi avnilov
9 hakidma st
po box 426
yokneam, 20692-36
IS   2069236
MDR Report Key23800393
Report Number3021349626-2025-00012
Device Sequence Number21172227
Product Code GEX
UDI-Device Identifier07290109140360
UDI-Public07290109140360
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 12/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGA-0005200CN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Initial Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient RaceAsian